MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GUIDEZILLA II; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION GUIDEZILLA II; CATHETER, PERCUTANEOUS
Model Number 1873
Medical Device Problem Codes Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned.The shaft, collar, and tip were microscopically and visually examined.Inspection of the device revealed that the collar was kinked and partially detached as it was lifted from the shaft material.There were numerous kinks also throughout the shaft of the device.The shaft and tip were flattened for 1cm from the end of the tip.The damage to the device is consistent to damage that can be caused due to handling of the device during preparation or while inserting into another device into the guidezilla device.The balloon catheter used in the procedure was not returned for analysis, so a test balloon catheter was used for functional testing.The tip was inserted into the collar, but resistance was met at the kinked and damaged collar.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 06jan2023.It was reported that another device couldn't advance through the guidezilla.A 7f guidezilla ii guide extension catheter was selected for use.During procedure, there was difficulty inserting another device to the guidezilla.The procedure was completed with another of the same device.No patient complications were reported.However, device analysis revealed that collar was partially detached as it was lifted from the shaft material.

Brand Name
GUIDEZILLA II
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16158384
Report Number2124215-2023-01156
Device Sequence Number20572621
Product Code DQY
UDI-Device Identifier08714729939474
UDI-Public08714729939474
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K163314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2024
Device Model Number1873
Device Catalogue Number1873
Device Lot Number0029404202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2023
Initial Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown